Alert archive / Louisiana / Hard Freeze Warnings in 2021

Hard Freeze Warning 5, NWS Lake Charles, LA

February 19, 20214 counties in Texas; 7 parishes in Louisiana

NWS Lake Charles, LA issued this hard freeze warning at Feb 19, 2021, 3:27 AM CST for 4 counties in Texas; 7 parishes in Louisiana. It took effect at Feb 19, 2021, 9:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2021, 3:27 AM CST (09:27 UTC)
In effect from
Feb 19, 2021, 9:00 PM CST
Expired
Feb 20, 2021, 9:29 AM CST
In force
12 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 45 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -164 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
111 kt
0-1 km storm-relative helicity
-164 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

537 
WWUS74 KLCH 190927
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
327 AM CST Fri Feb 19 2021

LAZ027>033-TXZ180-259-260-191700-
/O.NEW.KLCH.HZ.W.0005.210220T0300Z-210220T1600Z/
/O.CON.KLCH.HZ.W.0004.000000T0000Z-210219T1800Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Northern Jasper-Northern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Town Bluff, Fred, Hillister,
Ivanhoe, Spurger, Warren, Woodville, Holly Springs, Jasper, 
Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, 
Farrsville, Jamestown, Newton, Wiergate, Bleakwood, and Call
327 AM CST Fri Feb 19 2021

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST SATURDAY...

* WHAT...Sub-freezing temperatures as low as 22 expected.

* WHERE...In Louisiana, Vernon, Rapides, Avoyelles, Beauregard, 
  Allen, Evangeline and St. Landry Counties. In Texas, Tyler, 
  Northern Jasper and Northern Newton Counties.

* WHEN...For the first Hard Freeze Warning, until noon CST 
  today. For the second Hard Freeze Warning, from 9 PM this 
  evening to 10 AM CST Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ201-261-262-191700-
/O.NEW.KLCH.HZ.W.0005.210220T0300Z-210220T1600Z/
/O.CON.KLCH.HZ.W.0004.000000T0000Z-210219T1500Z/
Hardin-Southern Jasper-Southern Newton-
Including the cities of Lumberton, Silsbee, Gist, Buna, Evadale, 
and Deweyville
327 AM CST Fri Feb 19 2021

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST SATURDAY...

* WHAT...Sub-freezing temperatures as low as 24. 

* WHERE...Hardin, Southern Jasper and Southern Newton Counties.

* WHEN...For the first Hard Freeze Warning, until 9 AM CST this 
  morning. For the second Hard Freeze Warning, from 9 PM this 
  evening to 10 AM CST Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ041>045-TXZ215-216-191500-
/O.CON.KLCH.HZ.W.0004.000000T0000Z-210219T1500Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Beaumont, Sabine Pass, Sea Rim State Park, 
Orange, Vidor, and Bridge City
327 AM CST Fri Feb 19 2021

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Sub-freezing temperatures as low as 25 expected.

* WHERE...In Louisiana, Calcasieu, Jefferson Davis, Acadia, 
  Lafayette and Upper St. Martin Counties. In Texas, Hardin, 
  Jefferson, Orange, Southern Jasper and Southern Newton 
  Counties.

* WHEN...From 10 PM Thursday evening to 9 AM CST Today.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing. Bring pets inside or
provide adequate warm shelter.

&&

$$
5 follow-up statements
668 
WWUS74 KLCH 191607
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1007 AM CST Fri Feb 19 2021

LAZ027>033-TXZ180-259-260-200000-
/O.CAN.KLCH.HZ.W.0004.000000T0000Z-210219T1800Z/
/O.CON.KLCH.HZ.W.0005.210220T0300Z-210220T1600Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Northern Jasper-Northern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Town Bluff, Fred, Hillister,
Ivanhoe, Spurger, Warren, Woodville, Holly Springs, Jasper, 
Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, 
Farrsville, Jamestown, Newton, Wiergate, Bleakwood, and Call
1007 AM CST Fri Feb 19 2021

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST SATURDAY...

* WHAT...Sub-freezing temperatures as low as 22 expected.

* WHERE...In Louisiana, Avoyelles, Rapides, Beauregard, Vernon, 
  Allen, Evangeline and St. Landry Counties. In Texas, Northern 
  Newton, Northern Jasper and Tyler Counties.

* WHEN...From 9 PM this evening to 10 AM CST Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing. Bring pets inside or
provide adequate warm shelter.

&&

$$

TXZ201-261-262-200000-
/O.CON.KLCH.HZ.W.0005.210220T0300Z-210220T1600Z/
Hardin-Southern Jasper-Southern Newton-
Including the cities of Lumberton, Silsbee, Gist, Buna, Evadale, 
and Deweyville
1007 AM CST Fri Feb 19 2021

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST SATURDAY...

* WHAT...Sub-freezing temperatures as low as 24.

* WHERE...Hardin, Southern Jasper and Southern Newton Counties.

* WHEN...For the first Hard Freeze Warning, until 9 AM CST this 
  morning. For the second Hard Freeze Warning, from 9 PM this 
  evening to 10 AM CST Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing. Bring pets inside or
provide adequate warm shelter.

&&

$$
377 
WWUS74 KLCH 192015
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
215 PM CST Fri Feb 19 2021

TXZ201-261-262-192115-
/O.CAN.KLCH.HZ.W.0005.210220T0300Z-210220T1600Z/
Hardin-Southern Jasper-Southern Newton-
Including the cities of Lumberton, Silsbee, Gist, Buna, Evadale, 
and Deweyville
215 PM CST Fri Feb 19 2021

...HARD FREEZE WARNING IS CANCELLED...

Temperatures are not expected to be below 25 degrees tonight.
Therefore, the hard freeze warning is cancelled. 

$$

LAZ027>033-TXZ180-259-260-201200-
/O.CON.KLCH.HZ.W.0005.210220T0300Z-210220T1600Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Northern Jasper-Northern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Town Bluff, Fred, Hillister,
Ivanhoe, Spurger, Warren, Woodville, Holly Springs, Jasper, 
Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, 
Farrsville, Jamestown, Newton, Wiergate, Bleakwood, and Call
215 PM CST Fri Feb 19 2021

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST SATURDAY...

* WHAT...Sub-freezing temperatures as low as 22 expected.

* WHERE...In Louisiana, Avoyelles, Rapides, Beauregard, Vernon, 
  Allen, Evangeline and St. Landry Counties. In Texas, Northern 
  Newton, Northern Jasper and Tyler Counties.

* WHEN...From 9 PM this evening to 10 AM CST Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Elevated roadways that have not dried out
  and have standing water will experience a potential refreeze 
  and icy spots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing. Bring pets inside or
provide adequate warm shelter.

&&

$$
004 
WWUS74 KLCH 200909
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
309 AM CST Sat Feb 20 2021

LAZ027-TXZ180-259-260-201600-
/O.NEW.KLCH.ZF.Y.0001.210220T0909Z-210220T1500Z/
/O.CON.KLCH.HZ.W.0005.000000T0000Z-210220T1600Z/
Vernon-Tyler-Northern Jasper-Northern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville,
Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, 
Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, 
Bleakwood, and Call
309 AM CST Sat Feb 20 2021

...FREEZING FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...
...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...For the Hard Freeze Warning, sub-freezing temperatures as
  low as 24. For the Freezing Fog Advisory, visibility one half
  mile or less in freezing fog.

* WHERE...In Louisiana, Vernon County. In Texas, Tyler, Northern 
  Jasper and Northern Newton Counties.

* WHEN...For the Hard Freeze Warning, until 10 AM CST this 
  morning. For the Freezing Fog Advisory, until 9 AM CST this 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. Hazardous driving conditions due to low visibility 
  and potential frost on bridges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you. Also, be alert for frost on bridge decks
causing slippery roads.

&&

$$

LAZ028>033-201600-
/O.CON.KLCH.HZ.W.0005.000000T0000Z-210220T1600Z/
Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Including the cities of Alexandria, Pineville, Effie, Marksville,
Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder,
Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, 
St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice
309 AM CST Sat Feb 20 2021

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Sub-freezing temperatures as low as 23.

* WHERE...Avoyelles, Rapides, Beauregard, Allen, Evangeline and 
  St. Landry Counties.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ201-261-201500-
/O.NEW.KLCH.ZF.Y.0001.210220T0909Z-210220T1500Z/
Hardin-Southern Jasper-
Including the cities of Lumberton, Silsbee, Gist, Buna, 
and Evadale
309 AM CST Sat Feb 20 2021

...FREEZING FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Visibility one half mile or less in freezing fog.

* WHERE...Hardin and Southern Jasper Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility 
  and potential frost on bridges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you. Also, be alert for frost on bridge decks
causing slippery roads.

&&

$$
536 
WWUS74 KLCH 201227
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
627 AM CST Sat Feb 20 2021

LAZ027-TXZ180-259-260-201600-
/O.CON.KLCH.HZ.W.0005.000000T0000Z-210220T1600Z/
/O.CON.KLCH.ZF.Y.0001.000000T0000Z-210220T1500Z/
Vernon-Tyler-Northern Jasper-Northern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville,
Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, 
Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, 
Bleakwood, and Call
627 AM CST Sat Feb 20 2021

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...For the Hard Freeze Warning, sub-freezing temperatures 
  as low as 24. For the Freezing Fog Advisory, visibility one 
  half mile or less in freezing fog.

* WHERE...In Louisiana, Vernon County. In Texas, Tyler, Northern 
  Jasper and Northern Newton Counties.

* WHEN...For the Hard Freeze Warning, until 10 AM CST this 
  morning. For the Freezing Fog Advisory, until 9 AM CST this 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. Hazardous driving conditions due to low visibility 
  and potential frost on bridges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you. Also, be alert for frost on bridge decks
causing slippery roads.

&&

$$

LAZ028>033-201600-
/O.CON.KLCH.HZ.W.0005.000000T0000Z-210220T1600Z/
Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Including the cities of Alexandria, Pineville, Effie, Marksville,
Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder,
Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, 
St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice
627 AM CST Sat Feb 20 2021

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Sub-freezing temperatures as low as 23.

* WHERE...Avoyelles, Rapides, Beauregard, Allen, Evangeline and 
  St. Landry Counties.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ215-216-262-201500-
/O.EXA.KLCH.ZF.Y.0001.000000T0000Z-210220T1500Z/
Jefferson-Orange-Southern Newton-
Including the cities of Beaumont, Sabine Pass, 
Sea Rim State Park, Orange, Vidor, Bridge City, and Deweyville
627 AM CST Sat Feb 20 2021

...FREEZING FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...For the Hard Freeze Warning, sub-freezing temperatures 
  as low as 24. For the Freezing Fog Advisory, visibility one 
  half mile or less in freezing fog.

* WHERE...Jefferson, Orange and Southern Newton Counties.

* WHEN...For the Hard Freeze Warning, until 10 AM CST this 
  morning. For the Freezing Fog Advisory, until 9 AM CST this 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. Hazardous driving conditions due to low visibility 
  and potential frost on bridges.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you. Also, be alert for frost on bridge decks
causing slippery roads.

&&

$$

TXZ201-261-201500-
/O.CON.KLCH.ZF.Y.0001.000000T0000Z-210220T1500Z/
Hardin-Southern Jasper-
Including the cities of Lumberton, Silsbee, Gist, Buna, 
and Evadale
627 AM CST Sat Feb 20 2021

...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Visibility one half mile or less in freezing fog.

* WHERE...Hardin and Southern Jasper Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility 
  and potential frost on bridges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you. Also, be alert for frost on bridge decks
causing slippery roads.

&&

$$
156 
WWUS74 KLCH 201529
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
929 AM CST Sat Feb 20 2021

LAZ027-TXZ180-259-260-201630-
/O.CAN.KLCH.HZ.W.0005.000000T0000Z-210220T1600Z/
/O.EXP.KLCH.ZF.Y.0001.000000T0000Z-210220T1500Z/
Vernon-Tyler-Northern Jasper-Northern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville,
Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, 
Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, 
Bleakwood, and Call
929 AM CST Sat Feb 20 2021

...HARD FREEZE WARNING IS CANCELLED...
...FREEZING FOG ADVISORY HAS EXPIRED...

The fog has lifted and temperatures have rise above freezing.

$$

LAZ028>033-201630-
/O.CAN.KLCH.HZ.W.0005.000000T0000Z-210220T1600Z/
Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Including the cities of Alexandria, Pineville, Effie, Marksville,
Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder,
Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, 
St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice
929 AM CST Sat Feb 20 2021

...HARD FREEZE WARNING IS CANCELLED...

Temperatures have risen above hard freeze conditions.

$$

TXZ201-215-216-261-262-201630-
/O.EXP.KLCH.ZF.Y.0001.000000T0000Z-210220T1500Z/
Hardin-Jefferson-Orange-Southern Jasper-Southern Newton-
Including the cities of Lumberton, Silsbee, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, 
Gist, Buna, Evadale, and Deweyville
929 AM CST Sat Feb 20 2021

...FREEZING FOG ADVISORY HAS EXPIRED...

The fog has lifted.

$$

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this hard freeze warning went out at Feb 19, 3:04 AM CST, 23 minutes earlier.

Area forecast discussion, Feb 19, 3:04 AM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
304 AM CST Fri Feb 19 2021

.DISCUSSION...

.Short Term (Today through Saturday)...Main issue will be
temperatures and potential for hard freeze again tonight.  Overall,
temperatures so far overnight were in the upper 20s to lower 30s
as winds and cloud cover kept temperatures from falling too
quickly. However, clearing line is moving quickly through western
and central Louisiana so temperatures will likely fall at a
higher rate until sunrise. Most areas should be in the 20s by
sunrise.

Today will be much warmer than the past several days but still close
to 15 degrees below normal for maximum temperatures. Most areas
should reach well into the 40s....with a few areas over lower
Acadiana potentially reaching the lower 50s.

The cold air mass will continue for one more night as high
pressure will settle over the area. Winds will diminish to light
and variable after sunset. Hence, one last night of subfreezing
temperatures will be forecasted with the potential for hard freeze
north of I10 corridor. Will therefore issue a hard freeze warning
tonight for those areas. Believe areas further south will drop
into the upper 20s to lower 30s.

Warming trend begins in earnest on Saturday with highs reaching into
the 50s with plenty of sun.

.Long Term...Saturday night through Thursday
The main highlight of next week is warmer weather!  Increase
southerly flow will push temperatures well into the 60s on Sunday.
The next frontal system will move through the area Sunday night and
bring a chance of showers. The air mass behind the front is not
near as cold so only expect a modest drop in temperatures for
Monday. Another good warmup will occur Tuesday and Wednesday and
believe many areas along the I10 corridor could reach into the
70s by Wednesday. The next frontal system will approach the area
Wednesday night. There will be a chance for showers on Thursday.

&&

.MARINE...Good gradient of northerly winds will continue through
this morning.  Hence no change to SCA and believe 18Z is a good
ending time.  High pressure will settle over the area and shift east
through the weekend resulting in a return to onshore flow.  Moderate to
strong offshore is anticipated behind the front Sunday night and
Monday. High pressure will settle over the Gulf on Tuesday and
shift east on Wednesday allowing for a return to onshore flow.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  39  20  50  33 /   0   0   0   0
LCH  46  28  55  41 /   0   0   0   0
LFT  45  27  55  39 /   0   0   0   0
BPT  48  30  56  44 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Hard Freeze Warning until noon CST today for LAZ027>033.

     Hard Freeze Warning from 9 PM this evening to 10 AM CST Saturday
     for LAZ027>033.

     Hard Freeze Warning until 9 AM CST this morning for LAZ041>045.

TX...Hard Freeze Warning until noon CST today for TXZ180-259-260.

     Hard Freeze Warning from 9 PM this evening to 10 AM CST Saturday
     for TXZ180-201-259>262.

     Hard Freeze Warning until 9 AM CST this morning for TXZ201-215-
     216-261-262.

GM...Small Craft Advisory until noon CST today for GMZ472-475.

     Small Craft Advisory until 9 AM CST this morning for GMZ450-452-
     455-470.

     Small Craft Exercise Caution until 9 AM CST this morning for
     GMZ430-432-435.

&&

PUBLIC...04
Hazardous weather outlook, Feb 18, 2:44 PM CST, 12 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
244 PM CST Thu Feb 18 2021

LAZ041>045-TXZ201-215-216-261-262-192200-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Hardin-
Jefferson-Orange-Southern Jasper-Southern Newton-
244 PM CST Thu Feb 18 2021

...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST
FRIDAY...

This Hazardous Weather Outlook is for south central Louisiana,
southwest Louisiana and southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hard Freeze Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hard Freeze Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ052>055-073-074-192200-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
244 PM CST Thu Feb 18 2021

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...This afternoon and tonight.

A light freeze will occur tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A light freeze is likely on Friday night into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ027>033-TXZ180-259-260-192200-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Northern Jasper-Northern Newton-
244 PM CST Thu Feb 18 2021

...HARD FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
FRIDAY...

This Hazardous Weather Outlook is for central Louisiana, southwest
Louisiana, west central Louisiana and southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hard Freeze Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hard Freeze Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ472-475-192200-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
244 PM CST Thu Feb 18 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-192200-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
244 PM CST Thu Feb 18 2021

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Small craft should exercise caution.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Small craft should exercise caution Friday morning.

Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-192200-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
244 PM CST Thu Feb 18 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Hard Freeze Warnings in Louisiana, 2021Hard Freeze Warnings in Texas, 2021Every hard freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.